Journal of Experimental and Theoretical Physics Letters

, Volume 68, Issue 1, pp 36–41

Low-frequency relativistic electromagnetic solitons in collisionless plasmas

Authors

  • T. Zh. Esirkepov
    • Moscow Institute of Physics and Technology
  • F. F. Kamenets
    • Moscow Institute of Physics and Technology
  • S. V. Bulanov
    • General Physics InstituteRussian Academy of Sciences
  • N. M. Naumova
    • General Physics InstituteRussian Academy of Sciences
Plasma, Gases

DOI: 10.1134/1.567817

Cite this article as:
Esirkepov, T.Z., Kamenets, F.F., Bulanov, S.V. et al. Jetp Lett. (1998) 68: 36. doi:10.1134/1.567817

Abstract

A relativistic electromagnetic soliton solution in the model of a one-dimensional, unbounded, cold, collisionless plasma is obtained without using the envelope approximation. The breaking of solitons with over-critical amplitudes is observed. The stability of undercritical solitons and the breaking of overcritical solitons are demonstrated by a particle-in-cell computer simulation.

PACS numbers

52.40.Nk

Copyright information

© MAIK "Nauka/Interperiodica" 1998